# SDR 2008FA0000324

- Difficulty date: May 7, 2008
- Submitted: May 7, 2008
- Operation: General aviation
- Aircraft: N555Y
- Make and model: Bbavia 7DC
- Aircraft serial: 7DC2078
- Aircraft time: 93 hours
- System (JASC): 3110 · Instrument Panel
- Part: Display
- Part number: 011097203
- Part serial: 106000315
- Condition: Defective
- Location: Instrument Panel
- Part time: 93 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PRIMARY FLIGHT DISPLAY PANEL HAS A MALFUNCTION IN THE COARSE/BAROMETRIC PRESSURE ADJUSTMENT KNOB.  THE DESIGN INCORPORATES A DUAL FUNCTION TYPE CONTROL KNOB.  THE CENTER KNOB ADJUSTS THE DESIRED NAVIGATIONAL COARSE DISPLAYED ON THE HSI NAV DISPLAY.  THE OUTER KNOB ADJUSTS THE PRIMARY ALTIMETER BAROMETRIC PRESSURE SETTING.  AT TIMES DURING FLIGHT ADJUSTMENT OF THE INNER COARSE KNOB RESULTS IN AN INADVERTENT CHANGE IN THE BAROMETRIC PRESSURE.  THIS MALFUNCTION CAN BE QUITE DANGEROUS, ESPECIALLY WHEN SHOOTING AN INSTRUMENT APPROACH, PILOT CHANGES COARSE HEADING DURING AN APPROACH AND MAY, WITHOUT KNOWING, CHANGE THE BAROMETRIC PRESSURE THUS CAUSING THE ALTITUDE DISPLAY TO BE INACCURATE.
